Thunderstorm Wind, Starke
- When
- July 25, 8:50 AM EST to 8:51 AM EST
- Where
- Starke County, Koontz Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.417, -86.500
Trees were blown down.
10 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 25, 6:03 AM EST, 2 hours 47 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
603 AM EST MON JUL 25 2005
.AVIATION...
MAINLY VFR FOR TODAY. VISIBILITIES WILL GRADUALLY CLIMB THIS MORNING
AT FWA...IMPROVING TO P6SM BY THIS AFTERNOON. THE WIND WILL BE
SOMEWHAT LIGHT AND VARIABLE TODAY WITH THAT COLD FRONT LYING ACROSS
THE AREA EAST TO WEST. THE CLOUD HEIGHTS SHOULD STAY QUITE HIGH
UNTIL LATER TONIGHT WHEN THE WARM FRONT PUSHES THROUGH BUT STILL IN
VFR. SOME SCATTERED SHOWERS/STORMS HAVE DEVELOPED IN NORTHERN
ILLINOIS AND ARE MOVING EASTWARD. WILL MENTION THESE AT SBN...BUT
THE OTHER PRECIP CHANCES FOR THE REST OF THE TAF PERIOD ARE SMALL
AND CANT BE PIN POINTED AT THIS TIME.
&&
.PREV DISCUSSION...
SHORT TERM...
CURRENTLY THERE IS A COLD FRONT LYING OUT WEST/EAST FROM EASTERN
IOWA THROUGH SOUTHERN MICHIGAN. CONVECTION OVERNIGHT HAS BEEN
ONGOING TO THE NORTH SIDE OF THE FRONT IN IOWA AND SOUTHERN
WISCONSIN. THERE HAS BEEN SOME GENERATION OF A FEW CLOUDS IN THE
WESTERN PART OF ILLINOIS WITH THE REASON UNKNOWN YET. THIS WILL BE
WATCHED FOR FURTHER DEVELOPMENT THAT COULD IMPACT THE AREA LATER
THIS MORNING. RIGHT NOW HAVE 30-40 POP ACROSS THE CWA FOR TODAY AS
THE FRONT REMAINS OVER THE AREA TODAY. A SLIGHTLY HIGHER POP IN OUR
NORTHERN COUNTIES AS THE CONVECTION WILL RIDE ALONG THE FRONT
STAYING MAINLY ON THE NORTH SIDE OF IT. WILL PUT OUT A HEAT INDEX
ADVISORY FOR THE SOUTHERN THIRD OF OUR CWA FOR THIS AFTERNOON INTO
THE EARLY EVENING. TEMPERATURES WILL CLIMB INTO THE LOWER 90S WITH
DEWPOINTS IN THE LOWER 70S WILL RESULT IN HEAT INDEX VALUES OF
100-105 DEGREES FARENHEIGHT. A SLIGHTLY BETTER CHANCE FOR RAIN LOOKS
TO BE TONIGHT WHEN A LOW MOVES FROM IOWA TO MICHIGAN AND PUSHES A
WARM FRONT THROUGH THE AREA. THE WARM FRONT WILL PROVIDE A FOCUS FOR
THE STORMS. UPPER LEVEL DIVERGENCE, LOW LEVEL CONVERGENCE, OMEGA
VALUES BECOME MORE FAVORABLE FOR LIFT AS YOU MOVE NORTHWARD UP THE
WARM FRONT...THEREFORE HIGHER POPS IN THE NORTH FOR TONIGHT. BOTH
THE ETA80 AND GFS80 ARE ALSO SHOWING BETTER MID LEVEL JET SUPPORT
TONIGHT.
LONG TERM...
ACTIVE WX DAY XPCD TUE AS UPSTREAM SW TROUGH OVR NRN ROCKIES EJECTS
EWD W/EARNEST HGT FALLS SPREADING ACRS THE GREAT LAKES. ATTENDANT
SFC WAVE OVR CNTRL NEB THIS AM THEN SHIFTS INTO WRN LWR MI TUE AM W/
TRAILING COLD FNT PUSHING SWD INTO WHATS LEFT OF THE SAUNA. TRENDS
FM LAST NIGHT DECIDEDLY STRONGER W/INCOMING FRONTAL WAVE AND AS A
RESULT QUICKER W/FROPA HERE ON TUE. HWVR...UPSTREAM SW TROUGH BY
THEN STILL UPSTREAM AND SLOWER DEAMPLIFICATION OF UPR RIDGE STILL
W/MERIT AND THUS PARTICULARLY FAVOR GFS SOLUTION TUE NIGHT W/POST
FRONTAL CONV DVLPMNT ACRS IN/OH AND MATCHES WELL W/CURRENT POP/WX
GRID ALIGNMENT TUE NIGHT.
OTHERWISE...DRYING TO COMMENCE NORTH WED BUT STILL SOME SUGGESTION
OF LINGERING POST FRONTAL ACTIVITY SOUTH WED AM ALTHOUGH NARROWED
POP GRIDS DOWN AT THAT TIME. WELCOME SFC RIDGE BLDS SWD INTO NXT
WEEKEND AS MEAN LW TROUGH PERSISTS ACRS THE LAKES. THIS WILL LEAD TO
QUITE A PLEASANT STRETCH OF DRY AND SEASONABLE WX INTO NEXT WEEK
W/TEMPS AOB NORMAL FOR A CHANGE AND MUCH LESS HUMIDITY.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY FROM NOON MONDAY TO 8 PM MONDAY FOR INZ012-INZ013-
INZ014-INZ015-INZ016-INZ017-INZ018-INZ020-INZ022-INZ023-
INZ024-INZ025-INZ026-INZ027-INZ032-INZ033-INZ034.
MI...NONE.
OH...HEAT ADVISORY FROM NOON MONDAY TO 8 PM MONDAY FOR OHZ015-OHZ016-
OHZ024-OHZ025.
LM...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TUESDAY TUESDAY NIGHT
&&
SHORT TERM/AVIATION...LOTHAMER
LONG TERM....HOLSTENHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 442 AM EST MON JUL 25 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-261000- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 442 AM EST MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID WEATHER CAN BE EXPECTED ONCE AGAIN THIS AFTERNOON... ESPECIALLY SOUTH OF A ROCHESTER TO PAULDING LINE... WHERE HIGH TEMPERATURES IN THE LOWER TO MID 90S COMBINED WITH DEWPOINTS IN THE MID 70S WILL PRODUCE HEAT INDICES FROM 100 TO 105 THIS AFTERNOON AND EVENING. A WEAK COLD FRONT HAD SETTLED TO NEAR THE INDIANA... MICHIGAN BORDER THIS MORNING WITH SURFACE LOW PRESSURE OVER NEBRASKA. THIS FEATURE WILL TRANSLATE EASTWARD TODAY AND TONIGHT WITH THUNDERSTORMS EXPECTED TO DEVELOP ALONG THIS BOUNDARY TODAY AND ESPECIALLY TONIGHT AS A DISTURBANCE ALOFT HEADS ACROSS THE SOUTHERN GREAT LAKES. SOME OF THESE STORMS MAY BECOME SEVERE WITH A THREAT OF DAMAGING WINDS. IN ADDITION... GIVEN THE ORIENTATION OF THIS BOUNDARY... TRAINING THUNDERSTORMS AND HEAVY RAIN MAY DEVELOP ESPECIALLY ACROSS SOUTHERN MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW PRESSURE OVER LAKE MICHIGAN TUESDAY MORNING WILL LIFT NORTHEAST INTO ONTARIO CANADA AND PUSH A COLD FRONT ACROSS THE REGION TUESDAY AFTERNOON AND EVENING WITH SEVERE THUNDERSTORM DEVELOPMENT EXPECTED ALONG THE FRONT. STRONG WINDS ALOFT AND AN UNSTABLE ATMOSPHERE INDICATE THE POTENTIAL FOR A WIDESPREAD RISK OF DAMAGING WINDS PARTICULARLY ACROSS NORTHERN INDIANA AND NORTHWEST OHIO TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT... ESPECIALLY ALONG AND NORTH OF HIGHWAY 30. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-261000- 442 AM EST MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT HAD SETTLED TO NEAR THE INDIANA... MICHIGAN BORDER THIS MORNING WITH SURFACE LOW PRESSURE OVER NEBRASKA. THIS FEATURE WILL TRANSLATE EASTWARD TODAY AND TONIGHT WITH THUNDERSTORMS EXPECTED TO DEVELOP ALONG THIS BOUNDARY TODAY AND ESPECIALLY TONIGHT AS A DISTURBANCE ALOFT HEADS ACROSS THE SOUTHERN GREAT LAKES. SOME OF THESE STORMS MAY BECOME SEVERE WITH A THREAT OF DAMAGING WINDS. IN ADDITION... GIVEN THE ORIENTATION OF THIS BOUNDARY... TRAINING THUNDERSTORMS WITH HIGHER WINDS AND WAVES AND HEAVY RAIN MAY DEVELOP ESPECIALLY ACROSS SOUTHERN LAKE MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW PRESSURE OVER LAKE MICHIGAN TUESDAY MORNING WILL LIFT NORTHEAST INTO ONTARIO CANADA AND PUSH A COLD FRONT ACROSS LAKE MICHIGAN DURING THE DAY TUESDAY. A FEW STORMS MAY DEVELOP ALONG THIS COLD FRONT TUESDAY MORNING BUT NO SEVERE WEATHER IS EXPECTED. BREEZY NORTHWEST WINDS DEVELOPING BEHIND THIS FRONT WILL LEAD TO SMALL CRAFT ADVISORY CONDITIONS AND AN INCREASED RISK OF RIP CURRENTS ALONG THE SOUTHEAST LAKE MICHIGAN SHORELINE TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX HOLSTEN
The Northern Indiana radar (KIWX), 67 km away, was scanning. The volume nearest the first event began at 13:48 UTC.
10 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
Several large trees were blown down. One of these large trees fell onto a car.
Trees and tree limbs were blown down in and around Nappanee.
A tree was blown down.
Several trees and power lines were blown down east of Syracuse.
Several large trees were blown down,
Several large trees and tree limbs down across the city. One tree fell onto a set of powerlines.
Several power lines and tree limbs were blown down.
A tree as well as several power lines were blown down.
Several tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470369, 5470370, 5470371, 5470372, 5470428, 5470429, 5470430, 5470431, 5470432, 5470433.